International Journal of Mathematics and Mathematical Sciences
Volume 7 (1984), Issue 1, Pages 159-169
Lie transforms and motion of a charged particle in a periodic magnetic field
Electronics Unit, Indian Statistical Institute, Calcutta 700035, India
Received 3 November 1981; Revised 20 June 1982
Copyright © 1984 Sikha Bhattacharyya and R. K. Roy Choudhury. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We use the Lie series averaging method to obtain a complete second order solution for motion of a charged particle in a spatially periodic magnetic field. A comparison is made with the first order solution obtained previously by Coffey.